Get E-Book on COVID-19

Q. I am emotionally hurt and laugh instead of crying for a situation. Am I normal?

Answered by
Dr. Aida Quka
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 20, 2020 and last reviewed on: Sep 19, 2020

Hello doctor,

I am having an issue that is extremely difficult and bothering me, but my psychiatrist said he has never heard of it, and it is worrying me. I have been diagnosed with BPD, bipolar and OCD. I am 36 years old. I had kidney cancer last year and had surgery. I have been on Seroquel 50 mg for about three months now and I noticed all my symptoms, anxiety, psychosis etc. All showed up at the same time about three to four months ago, when COVID-19 started. The issue I am worried about is that something sad can happen, where I want to cry and I should cry. I usually cry but it is like something in my head wants me to laugh and tries to get me to laugh. This has never happened before in my life. But it hurts me because I am a woman of strong faith. I will read the books and something sad will come up or someone will die and instead of crying, something is trying to get me to laugh and it hurts me because I cannot express the emotion I truly feel and it confuses me because I know I do not want to laugh. Please help me to figure out what is going on. I can usually hold back from actually laughing but it is almost like mocking laughter. Please help.

Dr. Aida Quka

Neurology
#

Hello,

Welcome to icliniq.com.

I understand your concern and would explain that your symptoms could be related to bipolar disorder. You should know that bipolar disease can lead to episodes of depression and also mania (uncontrolled euphoria or laughter).

An obsession could also mimic this situation (the obsession that you are about to laugh and you cannot control it even if you want and it is pushing into you in inappropriate situations).

I recommend trying Lithium to help improve your situation, but it should be carefully monitored through repeated blood tests.

It is also necessary to check your kidney and liver function tests in order to exclude possible diseases that may lead to increased fluid retention and leg swelling.

I hope this helps.


Was this answer helpful?

 | 

Related Questions:
Can my OCD get cured with lower dose of medicine?
Suffering from OCD(Obsessive Compulsive Disorder). Taking medicines, but I do not feel completely good. Please help.
My grandmother is suffering from bipolar disorder. Can she take both Quitipin and Licab XL?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How can I quit taking my anti-depressants?

Query: Hello doctor,I want to quit taking my anti-depressants. Can you help me to slowly reduce doses? I am taking one Valkem of 500 and Flunil 20 mg in morning and one Valkem OD 500, Soltus 100 mg, Rivotril 0.5 mg at night.  Read Full »

I think I have paranoia. Please help.

Query: Hello doctor, Everyone gets those little paranoid thoughts but mine have gotten a lot worse and a lot more frequent over the past four months. I constantly feel like people I know are talking about me or someone is trying to kill me/hurt me. I also get other weird thoughts like, what if the bus tip...  Read Full »

I am suffering from OCD and fear of something bad happening. Why?

Query: Hello doctor, For the past one year without my knowledge, I have been suffering from OCD thoughts and am not able to do even small things like watching a particular movie, read a book, wear a particular shirt, etc., because of the fear of something bad might happen. For example, a few months back I...  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.